Alert archive / Arkansas / Tornado Warnings in 2009
Tornado Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 24, 2009, 6:52 PM CDT for Cross County, Poinsett County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2009, 6:52 PM CDT (23:52 UTC)
- Expired
- May 24, 2009, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:10 PM CDT | FUNNEL CLOUD | 6 Se Waldenburg, AR | LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF WALDENBURG AND SOUTH OF HIGHWAY 14 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 242352
TORMEG
ARC037-111-250030-
/O.NEW.KMEG.TO.W.0026.090524T2352Z-090525T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT SUN MAY 24 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 730 PM CDT
* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO 11 MILES SOUTHEAST OF
WALDENBURG...OR 10 MILES SOUTHWEST OF HARRISBURG...MOVING NORTH AT
15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE WEINER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3564 9104 3571 9103 3571 9078 3542 9075
3537 9088
TIME...MOT...LOC 2352Z 159DEG 14KT 3544 9082
$$2 follow-up statements
000
WWUS54 KMEG 250002
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT SUN MAY 24 2009
ARC037-250012-
/O.CAN.KMEG.TO.W.0026.000000T0000Z-090525T0030Z/
CROSS AR-
702 PM CDT SUN MAY 24 2009
...THE TORNADO WARNING FOR NORTH CENTRAL CROSS COUNTY IS CANCELLED...
AT 702 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3564 9104 3571 9103 3571 9078 3545 9076
3544 9089
TIME...MOT...LOC 0002Z 159DEG 14KT 3547 9084
$$
ARC111-250030-
/O.CON.KMEG.TO.W.0026.000000T0000Z-090525T0030Z/
POINSETT AR-
702 PM CDT SUN MAY 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WESTERN
POINSETT COUNTY...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SUPPLY...OR 9
MILES SOUTHWEST OF HARRISBURG...MOVING NORTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE UNO...PITTS...WEINER AND WALDENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3564 9104 3571 9103 3571 9078 3545 9076
3544 9089
TIME...MOT...LOC 0002Z 159DEG 14KT 3547 9084
$$000
WWUS54 KMEG 250015
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
715 PM CDT SUN MAY 24 2009
ARC111-250030-
/O.CON.KMEG.TO.W.0026.000000T0000Z-090525T0030Z/
POINSETT AR-
715 PM CDT SUN MAY 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WESTERN
POINSETT COUNTY...
AT 710 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A RAIN WRAPPED
FUNNEL CLOUD TO THE 6 MILES SOUTHEAST OF WALDENBURG SOUTH OF HIGHWAY
14. THIS TORNADO IS NOW LOCATED NEAR WALDENBURG...OR 8 MILES
SOUTHWEST OF HARRISBURG...MOVING NORTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE UNO...PITTS AND WEINER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3564 9104 3571 9103 3571 9078 3548 9079
3547 9090
TIME...MOT...LOC 0014Z 159DEG 14KT 3551 9086
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 24, 3:29 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 24, 3:29 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CDT SUN MAY 24 2009 .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO SWIRL AROUND A TROPICAL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER EAST CENTRAL ARKANSAS. THESE SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EVENING HOURS AS THIS LOW PRESSURE SYSTEM VERY SLOWLY MOVES OFF TO THE WEST. CONTINUED WITH HIGH POPS FOR THIS EVENING AS THE SURFACE LOW WILL BE NEARBY ALONG WITH ABUNDANT MOISTURE REMAINING OVER THE AREA. SURFACE LOW WILL BE SITUATED ACROSS CENTRAL ARKANSAS ON MONDAY AS THE MIDSOUTH REMAINS IN A MOIST AND UNSTABLE ATMOSPHERE. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH THE BEST CHANCES ACROSS NORTHWEST PORTIONS OF THE FORECAST AREA. CONVECTION SHOULD DIE OFF MONDAY NIGHT ESPECIALLY AFTER MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE MIDSOUTH TUESDAY AND WEDNESDAY AS MAINLY DIURNAL CONVECTION CAN BE EXPECTED OVER THE AREA. HIGH TEMPERATURES WILL BE NEAR SEASONAL NORMALS WITH HIGHS IN THE LOW TO MID 80S. NIGHTS WILL GENERALLY BE WARM AND MUGGY WITH LOWS NEAR 70 DEGREES. THE ABOVE MENTIONED SURFACE LOW WILL FINALLY CLEAR THE REGION AS A COLD FRONT APPROACHES THE MIDSOUTH WEDNESDAY NIGHT. AN UPPER LEVEL TROUGH WILL ACCOMPANY THIS COLD FRONT HELPING TO PUSH THIS FRONT THROUGH MOST OF THE FORECAST AREA BY THURSDAY. THERE WILL BE AN INCREASE IN SHOWERS AND THUNDERSTORMS ON THURSDAY ALONG THE FRONT BEFORE HIGH PRESSURE IS ABLE TO MOVE INTO THE AREA THURSDAY NIGHT/FRIDAY. BOTH THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT IN KEEPING NEXT WEEKEND DRY AS HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY AND GREAT LAKES AREA. TEMPERATURES WILL BE SEASONABLE WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE 60S DURING THIS TIME FRAME. KNS && .AVIATION... 18Z TAFS TROPICAL SURFACE LOW WAS CENTERED ABOUT 90NM SOUTHWEST OF KMEM AT 17Z...DRIVING NORTHWEST AROUND 10KTS. THE POSITION OF THE LOW PUTS THE MIDSOUTH IN THE WARM SECTOR THIS AFTERNOON. 12Z NAM MODEL CONTINUES TO PLACE LOW TO MODERATE INSTABILITY OVER NORTH MS... THROUGH SOUTHWEST TN... INTO NORTHEAST AR THROUGH 00Z. TAFS WERE UPDATED EARLIER FOR ADDITION OF THUNDER AND ONLY MINOR ADJUSTMENTS WERE MADE FOR THE 18Z SCHEDULED ISSUANCE. LOW MVFR AND IFR CIGS APPEAR IN STORE FOR LATE EVENING AND OVERNIGHT PERIODS...THROUGH THE GFS LAMP GUIDANCE MAY BE OVERDONE JUST A BIT. CIGS SHOULD IMPROVE TO SOLID MVFR BY AROUND 15Z MONDAY. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 69 81 69 84 / 70 80 50 60 MKL 68 80 68 83 / 70 80 40 60 JBR 67 80 67 83 / 90 90 60 60 TUP 68 82 68 84 / 50 70 30 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 24, 5:10 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 510 PM CDT SUN MAY 24 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-260015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 510 PM CDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW ISOLATED SEVERE THUNDERSTORMS WITH STRONG WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THIS EVENING OVER THE MID SOUTH. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. HEAVY DOWNPOURS AND LOCALIZED FLOODING...FREQUENT LIGHTNING...GUSTY WINDS UP TO 50 MPH...AND PEA SIZE HAIL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE OR FLASH FLOODING TO THE MEMPHIS NATIONAL WEATHER SERVICE. JLH
In the hours before
Local storm report, May 24, 5:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
&&
MRMSpecial weather statement, May 24, 5:39 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 539 PM CDT SUN MAY 24 2009 TNZ048-242315- LAUDERDALE TN- 539 PM CDT SUN MAY 24 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER EDITH AT 539 PM CDT...MOVING NORTHWEST AT 15 MPH. THIS STORM IS SHOWING SIGNS OF INCREASING ROTATION AND WILL BE MONITORED CLOSELY. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE.
Special weather statement, May 24, 6:04 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT SUN MAY 24 2009 TNZ048-050-242330- LAUDERDALE TN-HAYWOOD TN- 604 PM CDT SUN MAY 24 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER NUTBUSH AT 604 PM CDT...MOVING NORTHWEST AT 10 MPH. THIS THUNDERSTORM IS SHOWING INCREASED ROTATION AND WILL BE MONITORED FOR A POSSIBLE TORNADO WARNING OVER THE NEXT SEVERAL MINUTES IF THE ROTATION INCREASES IN STRENGTH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HAYWOOD AND LAUDERDALE COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 PM CDT.
Local storm report, May 24, 6:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
&&
MRMLocal storm report, May 24, 6:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
IMPACTED.
0510 PM FLASH FLOOD LAKE CITY 35.82N 90.45W
05/24/2009 CRAIGHEAD AR LAW ENFORCEMENT
AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
IMPACTED AT THIS TIME.
0514 PM TORNADO 1 S HELOISE 36.04N 89.67W
05/24/2009 DYER TN TRAINED SPOTTER
TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.
0525 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
OBION RIVER BRIDGE. NO DAMAGE REPORTED.
0535 PM TORNADO 1 SE STEELE 36.07N 89.83W
05/24/2009 PEMISCOT MO LAW ENFORCEMENT
SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
AS MOST OF THIS AREA IS OPEN FARMLAND.
0625 PM TORNADO 7 S HELOISE 35.95N 89.67W
05/24/2009 DYER TN EMERGENCY MNGR
TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
OF CHIC
&&
MRMSpecial weather statement, May 24, 6:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 644 PM CDT SUN MAY 24 2009 ARZ027-035-250015- CROSS AR-POINSETT AR- 644 PM CDT SUN MAY 24 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS... WESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF CHERRY VALLEY AT 644 PM CDT...MOVING NORTHWEST AT 20 MPH. THIS STORM IS INDICATING STRENGTHENING ROTATION AND A TORNADO WARNING MAY BECOME NECESSARY IF THE ROTATION STRENGTHENS FURTHER. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:36 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence | 5 hr |
| May 24, 5:26 PM CDT | Tornado Warning | MEG | Mississippi | 49 min |
| May 24, 5:49 PM CDT | Tornado Warning | MEG | Mississippi | 41 min |
| May 24, 6:34 PM CDT | Tornado Warning | MEG | Mississippi | 26 min |
Nearby
Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.